MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192040
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690); Seroma (2069); Drug Resistant Bacterial Infection (4553)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per prevent clinical trial (b)(4): on (b)(6) 2022, the subject patient underwent primary laparotomy-open aortoiliac bypass during which a phasix mesh was trimmed and secured in place with 2-0 pds sutures.Prophylactic antibiotic cefazolin was used perioperatively.On (b)(6) 2022, the patient was diagnosed with seroma and was admitted on the same day.It was reported that the patient required ir placed drain.Fluid cultures of seroma were negative.During this stay the patient was diagnosed with wound dehiscence.The adverse event of seroma was assessed per clinician as moderate severity, possibly related to the study device, and definitely related to the procedure and recovering/resolving.The wound dehiscence was assessed per clinician as moderate severity moderate severity and not recovered/not resolved.The adverse event has been assessed as a serious adverse event (sae) and the event does not meet the definition of an unanticipated adverse device effect (uade).
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a seroma and wound dehiscence post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of seroma as possibility related to the study device and definitely related to the index procedure.Seroma and wound dehiscence are known inherent risks of surgery and are listed in the adverse reactions section of the instructions-for-use, supplied with the device, as possible complications.Not returned - remains implanted.
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a seroma and wound dehiscence post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of seroma as possibility related to the study device and definitely related to the index procedure.Seroma and wound dehiscence are known inherent risks of surgery and are listed in the adverse reactions section of the instructions-for-use, supplied with the device, as possible complications.Addendum: this supplemental mdr is submitted to report additional information provided.No conclusions can be made.As reported, the patient was diagnosed with an infected abdominal wall abscess post implant of the phasix mesh.This appears to be a cascading from the postoperative seroma.The clinician has assessed the abscess as possibly related to the study device and definitely related to the index procedure.Review of manufacturing records confirms product was manufactured to specification.Infection is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use (ifu), supplied with the device, as a possible complication.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported per prevent clinical trial dvl-he-018: on (b)(6) 2022, the subject patient underwent primary laparotomy-open aortoiliac bypass during which a phasix mesh was trimmed and secured in place with 2-0 pds sutures.Prophylactic antibiotic cefazolin was used perioperatively.On (b)(6) 2022, the patient was diagnosed with seroma and was admitted on the same day.It was reported that the patient required ir placed drain.Fluid cultures of seroma were negative.During this stay the patient was diagnosed with wound dehiscence.The adverse event of seroma was assessed per clinician as moderate severity, possibly related to the study device, and definitely related to the procedure and recovering/resolving.The wound dehiscence was assessed per clinician as moderate severity moderate severity and not recovered/not resolved.The adverse event has been assessed as a serious adverse event (sae) and the event does not meet the definition of an unanticipated adverse device effect (uade).Addendum per additional information received: on (b)(6) 2023, the patient was diagnosed with abdominal wall abscess and was admitted on the same day.The abscess culture tested positive for a drug resistant bacteria.It was reported that this adverse event has been assessed per clinician as severe, possibly related to the study device and definitely related to the procedure and not recovered/not resolved.The adverse event has been assessed as a serious adverse event (sae) and the event does meet the definition of uade.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16210134
Report Number1213643-2023-00003
Device Sequence Number4454100
Product Code OOD
UDI-Device Identifier00801741107634
UDI-Public(01)00801741107634
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Catalogue Number1192040
Device Lot NumberHUFY0753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale